Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Traveling Solitons in the Damped-Driven Nonlinear Schrödinger Equation

I. V. Barashenkov and E. V. Zemlyanaya
SIAM Journal on Applied Mathematics
Vol. 64, No. 3 (Mar. - Apr., 2004), pp. 800-818
Stable URL: http://www.jstor.org/stable/4096013
Page Count: 19
  • Subscribe ($19.50)
  • Cite this Item
Traveling Solitons in the Damped-Driven Nonlinear Schrödinger Equation
Preview not available

Abstract

The well-known effect of the linear damping on the moving nonlinear Schrödinger soliton (even when there is a supply of energy via the spatially homogeneous driving) is to quench its momentum to zero. Surprisingly, the zero momentum does not necessarily mean zero velocity. We show that two or more parametrically driven damped solitons can form a complex traveling with zero momentum at a nonzero constant speed. All traveling complexes we have found so far have turned out to be unstable. Thus, the parametric driving is capable of sustaining the uniform motion of damped solitons, but some additional agent is required to stabilize it.

Page Thumbnails

  • Thumbnail: Page 
800
    800
  • Thumbnail: Page 
801
    801
  • Thumbnail: Page 
802
    802
  • Thumbnail: Page 
803
    803
  • Thumbnail: Page 
804
    804
  • Thumbnail: Page 
805
    805
  • Thumbnail: Page 
806
    806
  • Thumbnail: Page 
807
    807
  • Thumbnail: Page 
808
    808
  • Thumbnail: Page 
809
    809
  • Thumbnail: Page 
810
    810
  • Thumbnail: Page 
811
    811
  • Thumbnail: Page 
812
    812
  • Thumbnail: Page 
813
    813
  • Thumbnail: Page 
814
    814
  • Thumbnail: Page 
815
    815
  • Thumbnail: Page 
816
    816
  • Thumbnail: Page 
817
    817
  • Thumbnail: Page 
818
    818